Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lindoll

...to tane of course!

Recommended Posts

Just took my first roaccutane capsule after lunch (a few hours ago)!

Obviously, no change yet! I'm on 5mg/day for 2 weeks then increasing to 10mg/day.

Ideally, my dermo only wants to reach 25-30mg/day - which is lower than what ppl are starting with! :o

I thought I should begin logging since, if nothing else, my experience may serve as a nice comparison to a lot of you who are on a high dose with similar acne severity level.

I've written about my acne background on another post so I won't reiterate except to say that my acne is bad! :cry:

So, since my acne has dramatically moved from mild/moderate to moderate/severe over the last month or so I had a lot of qs for my dermo about the effects of low dose as opposed to a higher dose.

To paraphrase his response: 'many derms are now treating acne with low dose roaccutane because it causes less side effects incl. decreases IB etc. It also has a good remission rate as well as (and here's the part that surprised me) clearing the skin faster than higher dose i.e. improvement is noticed around 4-6 weeks instead of perhaps 2/3 months'.

Hopefully all will go well! :D:pray:

xx

Share this post


Link to post
Share on other sites

DAY 3!

All's going well! :D

I woke up this morning with very dry lips - initially, I didn't correlate it with roaccutane since my lips can be quite dry normally, but, one look in the mirror, saw the extent of dry flakiness and figured it was roaccutane doing the work! Nothing that a bit of Carmex can't fix!

My eye was also hurting, but it's fine now and I'll probably use a few eye drops later.

On the plus side, my face isn't dry except around a few of the actives! =)

Just wanted to log about the products that I've been given from my derm! They are absolutely awesome!

Products:

Neutrogena extra gentle cleanser

Carmex ointment for dry lips

Sunsense daily face spf30+ during the day

and my ABSOLUTE fav: Aveeno daily moisturizing lotion. It makes my skin feel soft and fantastic! I defenitely recommend it!

Random question: how do you make the text a different colour without the codes showing up in the post? :redface:

Share this post


Link to post
Share on other sites

To get your font a different color, use this code (make sure to take the * out of it first, or it won't work!):

[*color=red]TEXT HERE

Once you take out the * and submit your message, it'll look like this:

TEXT HERE

There is also a drop down menu with different colors. When replying, click "fast reply," then "more options". Then click the "A" drop-down menu on the top... it's right next to "Sizes". :)

Good luck on 'Tane!! I'll check back soon.

Share this post


Link to post
Share on other sites

Week 1

Dry eyes.

The old acne is slightly flattening out, but still very RED.

Skin isn't very dry, but not so oily either - I have combination skin - argh the worst of both skin types.

A LOT of assessments due next week so I'm expecting a few break outs just from the stress, let alone, the effects of roaccutane.

For those who are worried about the side effects of depression, I'll just say that the hope that my skin will clear up in a few weeks/months counters any depression. Personally, it is definitely making me happier. wink.gif

On a different note, I've read in a few of the logs about make up. Make up has always increased my break outs regardless of it being mineral or not and it ends up looking very cakey. I find it hard to cover the bumpy ones. Any ideas/suggestions?

Edited by lindoll

Share this post


Link to post
Share on other sites

While on Accutane, I'd try putting moisturizer on first, letting that soak in, then applying liquid concealer to the necessary areas. That should help avoid cakiness. =]

Share this post


Link to post
Share on other sites

Day 10

I've been feeling fatigued and have had a few headaches. I also had a few small breakouts, but nothing major and the overall state of my skin is slowly improving.

Thanks for the make up tip! I've never used so much moisturiser before roaccutane. I'm also putting on a thin layer of powder on top of the liquid. I don't use too much of the liquid make up either. I hope it's okay to do this.

Best wishes to everyone who's on the tane.

Edited by lindoll

Share this post


Link to post
Share on other sites

Ive been using Avene Clean-Ac for soothing care during acne treatment! It is AMAZING lotion.. I put it on in the morning, then apply Cover FX powder, and it covers amazingly.. I also really like Vichy norma derm fondation.. Both GREAT, then I use Cover FX bronzer in gold.. I have never had a cakey look! Makes my skin glowwwwww!

Share this post


Link to post
Share on other sites

Hi MSprinkles

I googled the products you suggested and they sound great.

Day 13

It has been nearly 2 weeks. Boy has time flown. I'll soon be upping my dose from 5mg/day to 10mg/day. Very exciting, but also quite apprehensive about the effects the slightly higher dose may have.

2 more smallish break outs and the break out that I had "the third eye" has basically dissappeared after only 3/4 days.

My cheeks are still very red with more clogged pores and the blackheads surfacing. I had never really noticed them before even when my derm said I had a lot of blackheads.

I'm still a long way from clear skin and patience is essential when using roaccutane, but just the hope of clear skin is enough for now.

Edited by lindoll

Share this post


Link to post
Share on other sites

Close to the 3rd week marker

Not much has changed since upping the dose and my last post. I had back pain a few days after changing the dose and that's about it!

I forgot to write about it before, but when I took my first ever tane capsule I had a tummy ache about 15min afterwards that didn't last for very long and was an isolated incident until I started taking 10mg/day - the first day I took the new dosage I had another stomach ache - again it was pretty mild. Just wondering if anyone else has had a similar experience.

Edited by lindoll

Share this post


Link to post
Share on other sites

I can't believe you're on such a low dose! I'm gonna keep reading to see if you have a better experience than me, because my dermatologist didn't say anything too specific to me about dosage.

Hope everythings going well for you.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×